Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 83, NWS Cleveland, OH

June 19, 2024Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2024, 6:05 PM EDT for Lucas County, Wood County, Ohio. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2024, 6:05 PM EDT (22:05 UTC)
Expired
Jun 19, 2024, 7:00 PM EDT
In force
55 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 127 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:09 PM EDTHAIL 0.752 Sw Whitehouse, OHAlso estimated wind gusts in excess of 40 mph at time of report.
Jun 19, 6:10 PM EDTTSTM WND DMGWhitehouse, OHTree downed into house with partial structural collapse of the house.
Jun 19, 6:15 PM EDTTSTM WND DMG2 Nw Whitehouse, OHReport from mPING: Downed tree limbs and/or power-lines. Time of damage estimated via radar.
Jun 19, 6:26 PM EDTTSTM WND DMG1 Ne Whitehouse, OHReport from mPING: Downed tree limbs and/or power-lines. Time of damage estimated via radar.
Jun 19, 6:33 PM EDTTSTM WND DMG1 N Waterville, OHMultiple large trees snapped with other large limbs downed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2024-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2024-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS51 KCLE 192205
SVRCLE
OHC095-173-192300-
/O.NEW.KCLE.SV.W.0083.240619T2205Z-240619T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
605 PM EDT Wed Jun 19 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northern Wood County in northwestern Ohio...
  Lucas County in northwestern Ohio...

* Until 700 PM EDT.

* At 604 PM EDT, a severe thunderstorm was located near Whitehouse,
  or 9 miles northwest of Bowling Green, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Toledo, Swanton, Perrysburg, Oregon, Rossford, Waterville,
  Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
  Haskins, Grand Rapids, Tontogany, and Neapolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4169 8388 4172 8387 4163 8339 4136 8372
      4140 8389
TIME...MOT...LOC 2204Z 210DEG 11KT 4144 8382 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Iverson
2 follow-up statements
196 
WWUS51 KCLE 192229
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
629 PM EDT Wed Jun 19 2024

OHC095-173-192300-
/O.CON.KCLE.SV.W.0083.000000T0000Z-240619T2300Z/
Wood OH-Lucas OH-
629 PM EDT Wed Jun 19 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN WOOD AND LUCAS COUNTIES...

At 628 PM EDT, a severe thunderstorm was located over Waterville, or
8 miles southeast of Swanton, moving north at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Toledo, Swanton, Perrysburg, Rossford, Waterville, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Haskins, and Neapolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4142 8365 4146 8389 4169 8388 4172 8387
      4165 8349
TIME...MOT...LOC 2228Z 201DEG 13KT 4151 8377 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Iverson
443 
WWUS51 KCLE 192251
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
651 PM EDT Wed Jun 19 2024

OHC095-173-192301-
/O.EXP.KCLE.SV.W.0083.000000T0000Z-240619T2300Z/
Wood OH-Lucas OH-
651 PM EDT Wed Jun 19 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOOD AND LUCAS
COUNTIES WILL EXPIRE AT 700 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4142 8365 4146 8389 4169 8388 4172 8387
      4165 8349
TIME...MOT...LOC 2251Z 210DEG 11KT 4157 8373 

$$

Iverson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:23 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 19, 3:23 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
323 PM EDT Wed Jun 19 2024

.SYNOPSIS...
Upper level ridge remains in place through this week. A weak
cold front sags southward into northern Ohio and northwestern
Pennsylvania Thursday before lifting back northward as a warm
front Friday. Low pressure system arrives by the end of the
weekend.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Unseasonably warm and moist environment continues as a ridge of high
pressure remains draped over the region. This air mass has allowed
for another day of strong diurnal heating leading to MLCAPE values
to rise to 2500+ J/kg and pop up thunderstorms to develop along the
Indiana/Ohio border this afternoon. Primary concern as these storms
build east into Northwest and North Central Ohio remains to be
damaging wind gusts, though enhanced shear this afternoon may lead
to instances of hail and/or a tornado. As with convection this past
week, expect for thunderstorms to diminish in intensity and
coverage this evening as we lose daytime heating.

The ridge sinks south as a weak cold front enters the region from
the north. We won't see much relief from the heat and convection as
the front sags south of Lake Erie on Thursday. Still well above
normal with high temperatures rising into the upper 80s to
lower 90s accompanied by dew points near 70 degrees. Anticipate
for scattered thunderstorms to develop along the cold front
Thursday afternoon. Overnight lows tonight and Thursday night
will settle in the upper 60s to lower 70s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Upper ridge retrogrades to the west over the Mississippi Valley by
Friday. The weak frontal boundary is expected to have stalled across
inland areas with a light northerly flow across most of the area.
Locations downwind of Lake Erie in NE Ohio and NW Pennsylvania will
see temperatures drop back into the 80s while inland areas remain in
the low 90 to mid 90s. May be able to consider dropping a few
counties in our northeastern area from the Heat Advisory but will
probably be needed again by Saturday so will hold off on any changes
at this time.

Moderate instability will remain along the stalled boundary on
Friday and scattered thunderstorms are possible again. A limiting
factor will be if the boundary pushes south of the area or if
dewpoints drop off more than expected. The boundary pushes back
north as a warm front on Saturday ahead of low pressure moving into
the Upper Great Lakes. Heat indices rebound into the 95-100 degree
range for all areas although with a little more mixing and lower
humidity. Chance of thunderstorms should be a little lower on
Saturday except perhaps if a lake breeze develops in NE Ohio and NW
Pennsylvania.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Low pressure will pass north of Lake Huron on Sunday ahead of a
trough dropping into the Upper Midwest and Great Lakes. Showers and
thunderstorms are expected to develop ahead and along the cold front
that is forecast to move through the area during peak heating. While
the instability may not be as high as some of the previous days this
week, forcing along the front will be better and would expect some
potential for strong to severe thunderstorms.

Monday does bring some relief from the heat as high pressure builds
into the Great Lakes and humidity drops off. The respite is pretty
short lived as some amplification of the upper level ridge occurs on
Tuesday. The ridge axis is positioned over the Plains through the
middle of next week and a lower confidence aspect of the forecast is
if some more organized complex of thunderstorms rounds the ridge and
approaches the local area. The GFS and Canadian both show something
passing near but just west of our area Tuesday into Wednesday which
is more realistically where the higher instability will be
located.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Similar to yesterday, pop up thunderstorms will impact terminals
this afternoon into the early evening. Thunderstorms are already
beginning to develop across Northwest Ohio early this afternoon
with the expectation that they will build eastward through
early this evening. Strong to severe wind gusts up to 30+ knots are
possible in strong thunderstorms. Less confidence in
thunderstorm development across southeastern and far east
terminals so opted to remove the TEMPO TSRA group for
CAK/YNG/ERI.

Southerly flow under 10 knots turns light and variable
overnight tonight. Given moist low levels and weak flow, can't
rule out patchy fog dropping eastern terminals to MVFR
overnight tonight.

Outlook...Isolated to scattered thunderstorms and non-VFR
conditions are possible again Thursday and Friday afternoons.

&&

.MARINE...
Good marine conditions with winds of 10 knots or less will continue
through Friday. The main concern will be gusty winds associated with
any thunderstorms that develop on the lake which could exceed 40
knots. Southwest winds increase to around 10 knots Saturday and 10
to 20 knots by Sunday ahead of the front, shifting to west behind
the front later Sunday. Waves build to 2 to 4 feet across the mid-
section of the lake and will monitor for any strengthening for
possible Small Craft Advisory conditions. Onshore winds of 10 to 15
knots will continue on Monday as high pressure builds over the
Central Great Lakes.

&&

.CLIMATE...
A prolonged stretch of hot weather is expected this week.
Temperatures are forecast to approach or exceed record highs on
several days. The records for Wednesday, June 19 to Friday,
June 21 are listed below for our official climate sites.

Date   Toledo     Mansfield   Cleveland   Akron     Youngstown   Erie
06-19  98(1995)    94(1994)   92(1995)    94(1994)   94(1994)    92(1931)
06-20  98(1953)    94(1988)   96(1988)    95(1933)   95(1933)    92(2016)
06-21  100(2022)   96(1988)   95(2022)    97(1933)   98(1933)    95(1933)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...Heat Advisory until 8 PM EDT Friday for PAZ001>003.
NY...None.
MARINE...None.

&&

SYNOPSIS...Iverson
NEAR TERM...Iverson
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Iverson
MARINE...KEC
CLIMATE...
Hazardous weather outlook, Jun 19, 3:17 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
317 PM EDT Wed Jun 19 2024

OHZ010>014-020>023-029>033-036>038-047-089-PAZ001>003-201930-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-
Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-
Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
317 PM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a Marginal Risk for severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-165>169-201930-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
317 PM EDT Wed Jun 19 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk for severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>009-017>019-027-028-201930-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-
317 PM EDT Wed Jun 19 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a Slight Risk for severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-201930-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
317 PM EDT Wed Jun 19 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

There is a Slight Risk for severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 1:55 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
155 PM EDT Wed Jun 19 2024

OHZ003-191845-
Lucas OH-
155 PM EDT Wed Jun 19 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LUCAS COUNTY
THROUGH 245 PM EDT...

At 155 PM EDT, Doppler radar was tracking a strong thunderstorm over
Toledo, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toledo, Oregon, Ottawa Hills, and Harbor View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4173 8361 4173 8345 4172 8347 4171 8345
      4170 8346 4169 8344 4170 8344 4169 8343
      4169 8336 4162 8343 4162 8357 4159 8360
      4160 8367
TIME...MOT...LOC 1755Z 213DEG 13KT 4165 8358

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Saunders
Special weather statement, Jun 19, 5:59 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
559 PM EDT Wed Jun 19 2024

OHZ003-006-192230-
Wood OH-Lucas OH-
559 PM EDT Wed Jun 19 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WOOD AND LUCAS COUNTIES
THROUGH 630 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whitehouse, or 9 miles northwest of Bowling Green, moving northeast
at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Oregon, Rossford,
Waterville, Northwood, Whitehouse, Holland, Weston, Maumee, Ottawa
Hills, Walbridge, Haskins, Grand Rapids, Tontogany, and Neapolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4169 8388 4172 8387 4163 8338 4162 8340
      4162 8342 4160 8342 4133 8375 4139 8389
TIME...MOT...LOC 2159Z 210DEG 11KT 4145 8381

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Iverson

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:21 PM EDTSpecial Weather StatementCLEPortage24 min
Jun 19, 1:55 PM EDTSpecial Weather StatementCLELucas50 min
Jun 19, 2:13 PM EDTSevere Thunderstorm WarningCLELucas14 min
Jun 19, 5:59 PM EDTSpecial Weather StatementCLEWood31 min
Jun 19, 6:32 PM EDTAreal Flood AdvisoryCLELucas, Wood3 hr
Jun 19, 6:42 PM EDTSpecial Weather StatementCLELucas33 min
Jun 19, 7:06 PM EDTSpecial Weather StatementCLEWood24 min
Jun 19, 7:22 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Seneca, Wood38 min
Jun 19, 7:33 PM EDTAreal Flood AdvisoryCLEWood2 hr
Jun 19, 7:54 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Seneca, Wood33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.